Alabama, 2005

Hail in Alabama, June 2, 2005

June 2, 2005 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 2, 2:26 AM CST, 11 hours 4 minutes earlier.

Area forecast discussion, Jun 2, 2:26 AM CST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CDT THU JUN 2 2005

.SYNOPSIS...WEATHER MAP THIS MORNING SHOWS A FRONTAL BOUNDARY DRAPED
OVER THE SOUTHEAST FROM SOUTH CAROLINA...THROUGH CENTRAL
GEORGIA...MERGING WITH A WEAK LOW OVER NORTHERN MISSISSIPPI.
TRAILING FROM THE LOW...IS A WEAK TROF FROM MISSISSIPPI INTO THE
CENTRAL GULF. /10

&&

.SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR PATTERN CONTINUES TO
PROVE PROBLEMATIC. INITIALIZATION OF SATELLITE PICTURES TO HEIGHT
PATTERN ALOFT SHOWS GOOD AGREEMENT AMONGST THE MODELS ON PLACEMENT
OF UPPER TROF OVER THE SOUTHERN STATES. THE 06/02 00UTC RUNS OF THE
ETA/GFS/UKMET AND GEM MODELS SUGGEST THAT PRECIPITATION POTENTIAL
WILL BECOME LIKELY TODAY OVER MUCH OF THE AREA. LOCAL RADAR IS
STARTING TO SHOW STORMS BREAKING OUT OVER THE MOUTH OF THE
MISSISSIPPI...WHICH LENDS IN GREATER CONFIDENCE IN THE MODEL OUTPUT.
THESE SOLUTIONS POINT TO THE MAIN CULPRIT FOR TODAYS CONVECTIVE
POTENTIAL BEING A RATHER STRONG UPPER DISTURBANCE (H50 20 UNIT) AT
THE BASE OF THE SOUTHERN STATES UPPER TROF...TRANSLATING EAST ACROSS
THE AREA. ALTHOUGH AREA IS WELL SOUTH OF SOUTHEAST STATES FRONTAL
BOUNDARY...IT IS THE TROF TO THE WEST THAT HELPS PROVIDE THE SURFACE
FOCUS TO INITIATE CONTINUED THUNDERSTORM DEVELOPMENT UPON
DIFFERENTIAL HEATING AND A NET DESTABILIZATION OF THE AIRMASS TODAY.
FORECAST SOUNDINGS SUGGEST CONVECTIVE POTENTIAL ENERGY RISING TO
2000-4000 J/KG. DEEP LAYER MOISTURE IS MORE THAN ADEQUATE FOR STORM
FORMATION AND MAINTENANCE AS WELL. UNIMPRESSIVE DIRECTIONAL WIND
SPEED/SHEAR COMBINED WITH LAPSE RATES THAT ARE NOT EXPECTED TO BE
PARTICULARLY STEEP...SUGGEST ANY SEVERE THREAT WILL BE MINIMAL
TODAY. THUS...THE STORM PREDICTION CENTER HAS OUTLOOKED THE AREA FOR
A GENERAL FORECAST OF  THUNDERSTORMS. HEADING INTO TONIGHT...UPPER
SYSTEM LIFTS OUT OF THE AREA...BEING REPLACED BY A SLIGHT BUILD IN
UPPER HEIGHTS. THIS SUGGESTS LOWERING COVERAGES OF PRECIPITATION.
LITTLE CHANGE TO TEMPERATURES. /10

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...WEAK MID LEVEL RIDGING
BUILDS INTO THE REGION THROUGH FRIDAY NIGHT THEN MOVES SLOWLY ACROSS
THE SOUTHEAST STATES THROUGH MONDAY.  THE SURFACE LOW THAT WAS
PREVIOUSLY OVER ALABAMA CONTINUES EASTWARD ALONG THE CAROLINAS ON
FRIDAY WITH SURFACE RIDGING BUILDING ACROSS THE NORTHERN GULF
COAST.  THIS RIDGING REMAINS GENERALLY NEAR THE GULF COAST THROUGH
MONDAY...THEN SLIPS SOUTHWARD FOR TUESDAY AND WEDNESDAY AS A WEAK
MID LEVEL TROF MOVES ACROSS THE EASTERN STATES.  A SURFACE LOW WELL
TO THE NORTHEAST OVER QUEBEC/NEW BRUNSWICK SENDS A WEAK SURFACE
TROF/FRONT INTO CENTRAL ALABAMA ON WEDNESDAY.  FAIRLY DRY CONDITIONS
ON FRIDAY TRANSITION TO A MORE TYPICAL SUMMERTIME CONVECTIVE PATTERN
ON SATURDAY AS THE SURFACE RIDGE PROMOTES SEA BREEZE DEVELOPMENT.
THIS CONTINUES THROUGH MONDAY...THEN IS ENHANCED TUESDAY AND
WEDNESDAY WITH THE TROF/FRONT SETTLING INTO THE REGION. /29

&&

.MARINE...WILL CARRY WINDS AND SEAS HIGHER IN MARINE THUNDERSTORMS
TODAY AS WEAK TROF OF LOW PRESSURE SLIPS ACROSS THE AREA. THE TROF
BEGINS TO DISSIPATE HEADING INTO THE EVENING WITH COVERAGES OF
THUNDERSTORMS WANING. OUTSIDE OF THIS FEATURE EARLY ON...A GENERAL
LIGHT TO OCCASIONAL MODERATE ONSHORE WIND WILL BE THE RESULT OF AREA
ON THE WEST SIDE OF SOUTHWEST ATLANTIC SURFACE HIGH PRESSURE THROUGH
THE FORECAST PERIOD. DURATION OF MODERATE ONSHORE FLOW/LONGER FETCH
SUBSTANTIATES A BUILD IN SEAS 20-60NM OUT THROUGH THE COURSE OF THE
WEEKEND. /10

&&

.FIRE WEATHER...NO CONCERNS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      85  69  89  73 / 70  10  20  10
PENSACOLA   83  71  87  74 / 80  20  20  10
DESTIN      81  74  85  76 / 80  20  20  10
EVERGREEN   82  65  87  69 / 70  20  20  20
WAYNESBORO  83  65  89  69 / 50  10  20  20
CAMDEN      81  65  87  69 / 70  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

29 EVERSOLE/10 MANISCALCO
Hazardous weather outlook, Jun 2, 4:30 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT THU JUN 2 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...A TROF OF LOW PRESSURE PASSING
THROUGH THE AREA TODAY...IN COMBINATION WITH A DISTURBANCE HIGH IN
THE ATMOSPHERE...ADEQUATE MOISTURE AND AN UNSTABLE AIRMASS...BRINGS
THE LIKELIHOOD OF THUNDERSTORMS TO MUCH OF THE AREA. WHILE
FORECAST PROFILES OF THE ATMOSPHERE SUGGEST LITTLE TO NO SEVERE
THUNDERSTORM DEVELOPMENT...SOME STORMS MAY BE STRONG AT TIMES WITH
BRIEF WIND GUSTS UP TO AROUND 30 MPH AND LOCALLY HEAVY RAINS.

THUNDERSTORM COVERAGE IS FORECAST TO DECREASE CONSIDERABLY
TONIGHT...AS THE SYSTEM DRIVING TODAYS THUNDERSTORMS...LIFTS OUT OF
THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A RETURN TO TYPICAL SUMMERTIME THUNDERSTORMS IS FORECAST...WITH THE
BEST CHANCES DURING THE DAY...DECREASING EACH NIGHT.

THE COMBINATION OF INCREASING TIDAL RANGES...OUTGOING TIDES AND
SOUTHERLY WINDS FROM 10 TO 15 MPH INTO THE BEACHES...BRINGS A
RETURN TO A MODERATE RISK OF RIP CURRENTS TO THE GULF COAST LATE
IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 2, 10:50 AM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1150 AM CDT THU JUN 2 2005

ALZ057-058-021745-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
1150 AM CDT THU JUN 2 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN BUTLER
COUNTY...

AT 1145 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER INDUSTRY...AND MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PIGEON
CREEK...RUTLEDGE AND BE NEAR LUVERNE BY 1245 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Mobile radar (KMOB), 127 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Monroe

When
June 2, 1:30 PM CST to 1:33 PM CST
Where
Monroe County, Monroeville
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.517, -87.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457255.